Alert archive / Colorado / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 19, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at May 7, 2015, 3:53 PM MDT for Baca County, Colorado. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2015, 3:53 PM MDT (21:53 UTC)
- Expired
- May 7, 2015, 4:30 PM MDT
- In force
- 37 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
County Baca County, CO
The radar
The Amarillo radar (KAMA), 214 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 7, 2:11 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.9 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1621 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 788 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
066
WUUS55 KPUB 072153
SVRPUB
COC009-072230-
/O.NEW.KPUB.SV.W.0019.150507T2153Z-150507T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
353 PM MDT THU MAY 7 2015
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BACA COUNTY IN SOUTHEASTERN COLORADO...
* UNTIL 430 PM MDT
* AT 353 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES EAST OF
CAMPO...OR 21 MILES SOUTHEAST OF SPRINGFIELD...MOVING EAST AT 25
MPH.
HAZARD...PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES.
* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN BACA COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3704 10251 3722 10251 3727 10208 3700 10207
3699 10227
TIME...MOT...LOC 2153Z 269DEG 21KT 3714 10242
HAIL...1.50IN
WIND...<50MPH
$$
PGW2 follow-up statements
540
WWUS55 KPUB 072206
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
406 PM MDT THU MAY 7 2015
COC009-072230-
/O.CON.KPUB.SV.W.0019.000000T0000Z-150507T2230Z/
BACA CO-
406 PM MDT THU MAY 7 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR SOUTHEASTERN BACA COUNTY...
AT 405 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES SOUTHWEST
OF STONINGTON...OR 24 MILES SOUTHEAST OF SPRINGFIELD...MOVING EAST AT
25 MPH.
HAZARD...GOLF BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS AND VEHICLES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN BACA COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3704 10251 3722 10251 3727 10208 3700 10207
3699 10227
TIME...MOT...LOC 2205Z 269DEG 21KT 3714 10233
HAIL...1.75IN
WIND...<50MPH
$$
ETP385
WWUS55 KPUB 072218
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
418 PM MDT THU MAY 7 2015
COC009-072230-
/O.CON.KPUB.SV.W.0019.000000T0000Z-150507T2230Z/
BACA CO-
418 PM MDT THU MAY 7 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR SOUTHEASTERN BACA COUNTY...
AT 418 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES SOUTH OF
STONINGTON...OR 22 MILES NORTHWEST OF ELKHART...MOVING EAST AT 30
MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN BACA COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3704 10251 3722 10251 3727 10208 3700 10207
3699 10227
TIME...MOT...LOC 2218Z 267DEG 28KT 3713 10226
HAIL...1.75IN
WIND...60MPH
$$
EPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 3:10 PM MDT, 43 minutes earlier.
Area forecast discussion, May 7, 3:10 PM MDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 310 PM MDT THU MAY 7 2015 .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 212 PM MDT THU MAY 7 2015 CURRENTLY...STEEP LOW LEVEL LAPSE RATES...FAIRLY COLD AIR ALOFT AND SURFACE CAPES OVER 1000 J/KG HAVE COMBINED TO GENERATE VERY EFFICIENT HAIL PRODUCING TSRA ACROSS EL PASO COUNTY...WITH 6-8 INCH DEEP ACCUMULATIONS SLOWING TRAFFIC AND CAUSING DRAINAGE PROBLEMS OVER THE NORTH SIDE OF COLORADO SPRINGS. TOUGH TO FIND MUCH UPPER LEVEL FORCING...THOUGH THERE IS A HINT OF A WEAK SHORT WAVE LIFTING NORTHEASTWARD THROUGH THE FOUR CORNERS IN THE LATEST WATER VAPOR LOOP. ELSEWHERE ON THE PLAINS...CAPES RUNNING 1000-1500 J/KG....WITH BEST INSTABILITY SOUTH OF THE ARKANSAS RIVER WHERE STRATUS CLEARED FASTEST EARLIER THIS MORNING. FOR THE REMAINDER OF THE AFTERNOON...SVR TSRA WATCH ISSUED FOR PLAINS ALONG AND EAST OF I-25 WITH MAIN THREAT BEING LARGE HAIL...THOUGH ISOLATED CELLS ACROSS LAS ANIMAS/BACA COUNTIES HAVE SHOWN SOME SUPERCELLULAR CHARACTERISTICS WITH A LEAST A LOW THREAT OF A TORNADO. TONIGHT...TSRA MIGRATE EASTWARD THIS EVENING...WITH LATEST HRRR KEEPING STRONGEST STORMS ALONG THE PALMER DIVIDE AND ACROSS LAS ANIMAS/BACA COUNTIES THROUGH THE EVENING BEFORE A LOOSELY ORGANIZED LINE FORMS NEAR THE KS BORDER LATER IN THE EVENING. HRRR ALSO HINTS AT A NEW ROUND OF CONVECTION ALONG THE I-25 CORRIDOR IN PUEBLO/EL PASO COUNTIES 05Z-06Z AS OUTFLOW ENHANCED UPSLOPE FLOW PUSHES BACK WESTWARD. OVERALL...WILL KEEP POPS IN PLACE MOST LOCATIONS THROUGH THE NIGHT...HIGHEST CHANCES EL PASO/TELLER COUNTIES. THURSDAY...STILL A FEW LINGERING -SHRA DURING THE MORNING WITH LOW LEVEL MOISTURE/UPSLOPE AND WEAK WARM ADVECTION LIFT DEVELOPING OVER THE OLD FRONTAL BOUNDARY. BY AFTERNOON...EXPECT WARM FRONT TO LIE ALONG THE NM BORDER AROUND MIDDAY BEFORE LIFTING NORTHWARD TOWARD THE ARK RIVER BY EVENING. ALONG AND NORTH OF THE BOUNDARY...EASTERLY BL FLOW COMBINED WITH FAIRLY DEEP INSTABILITY WILL LEAD TO ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS AS CAPES RANGE FROM 1-2K J/KG AND 0-6KM SHEAR APPROACHES 50 KTS. ELSEWHERE OVER THE MOUNTAINS AND HIGH VALLEYS...LITTLE CHANGE IN THE PATTERN AS SCT AFTERNOON TSRA WILL DEVELOP ONCE AGAIN...WITH HIGHEST POPS GENERALLY OVER THE NORTHERN HALF OF THE AREA. MAX TEMPS LITTLE CHANGED WITH CLOUDS/MOISTURE/PRECIP PERSISTING. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 212 PM MDT THU MAY 7 2015 THERE IS A HIGH DEGREE OF ENSEMBLE SPREAD THROUGH THE EXTENDED PERIOD WITH ACTIVE WEATHER LOOKING TO CONTINUE FOR THE NEXT SEVERAL DAYS. CONFIDENCE IN THE FORECAST IS ON THE HIGHER SIDE THROUGH THE WEEKEND...WITH LESS CONFIDENCE EARLY TO MIDDLE NEXT WEEK. FRIDAY NIGHT THROUGH SUNDAY NIGHT...A STRONG UPPER LEVEL LOW PRESSURE SYSTEM IS FORECAST TO MOVE OUT OF THE DESERT SOUTHWEST...NORTHEAST ACROSS SOUTHERN COLORADO INTO THE NORTHERN PLAINS. SEVERAL ROUNDS OF WEATHER ARE EXPECTED WITH THIS STORM SYSTEM AND PREPARATIONS SHOULD BE MADE FOR MOUNTAIN SNOWFALL...SEVERE WEATHER ON THE PLAINS AND FLOODING POTENTIAL IN SATURATED AREAS. A SHORTWAVE TROUGH WILL BE EJECTING AROUND THE LOW ACROSS COLORADO FRIDAY NIGHT. EXPECT SHOWER AND THUNDERSTORM ACTIVITY TO BE ONGOING ACROSS THE REGION. SHEAR AND INSTABILITY WILL BE SUFFICIENT FOR A FEW STRONG TO SEVERE THUNDERSTORMS FRIDAY EVENING...ESPECIALLY EAST OF A LA JUNTA TO KIM LINE. STRONG WINDS AND LARGE HAIL ARE THE PRIMARY THREATS...AND AN ISOLATED TORNADO IS POSSIBLE. THESE STORMS WILL SHIFT EAST INTO WESTERN KANSAS THROUGH THE LATE EVENING HOURS. ELSEWHERE...SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE MOUNTAINS AND ADJACENT PLAINS. LOCALLY HEAVY RAINFALL IS POSSIBLE AND SMALL HAIL FRIDAY EVENING. IF A STRONGER STORM CAN IMPACT TELLER AND EL PASO COUNTIES...FLASH FLOODING WILL BE POSSIBLE. THIS ACTIVITY SHOULD CONTINUE THROUGH FRIDAY NIGHT. THE UPPER LEVEL LOW IS FORECAST TO MOVE NORTHEAST ACROSS SOUTHERN INTO EASTERN COLORADO ON SATURDAY. SEVERAL CONCERNS AS THE UPPER SYSTEM EJECTS ACROSS THE AREA...THE POTENTIAL FOR SEVERE WEATHER ALONG THE KANSAS BORDER...HEAVY RAINFALL WRAPPING AROUND THE SYSTEM OVER THE PALMER DIVIDE AND INTO THE RAMPART RANGE AND SNOW LEVELS. ALL OF THESE WEATHER CONCERNS WILL DEPEND ON THE EXACT STORM PATH. THE NAM AND ECMWF HAVE A MORE FAVORABLE SOUTHERN SOLUTION...WHILE THE GFS IS SLIGHTLY NORTH AND WOULD LIMIT THE HEAVY RAINFALL THREAT IN PARTICULAR. AS FOR THE SEVERE WEATHER THREAT...MODELS ARE IN GOOD AGREEMENT WITH A DRYLINE DEVELOPING OVER THE EASTERN PLAINS AND TRACKING THROUGH THE AFTERNOON. CONVECTION IS FORECAST TO DEVELOP ALONG THE DRYLINE DURING THE AFTERNOON HOURS...AND STORMS THAT DO DEVELOP WILL LIKELY BECOME SEVERE. THE MAIN QUESTION IS HOW FAR EAST OR WEST THE STORMS DEVELOP. HAVE A FEELING THE SEVERE WEATHER THREAT WILL BE LIMITED TO ALONG THE KANSAS BORDER. ELSEWHERE...FLOW BEHIND THE SURFACE LOW WILL PROVIDE STRONG LOW LEVEL UPSLOPE FLOW OVER THE PALMER DIVIDE INTO THE RAMPART RANGE. THIS UPSLOPE FLOW COMBINED WITH ABUNDANT MOISTURE WILL PROVIDE A FOCUS FOR HEAVY RAINFALL ALONG THE LEE SLOPES OF THE RAMPART RANGE AND PALMER DIVIDE. THESE AREAS HAVE SEEN HEAVY RAINFALL LATELY AND ARE SATURATED...AND FLOODING WILL BE POSSIBLE...ESPECIALLY WITH THE ECMWF AND NAM STORM TRACK. SNOW LEVELS WILL LIKELY BE HIGH THROUGH THE DAY ON SATURDAY WITH SEVERAL INCHES EXPECTED ABOVE 10 KFT. THE UPPER LEVEL LOW WILL PULL OFF INTO THE CENTRAL PLAINS SATURDAY NIGHT INTO SUNDAY. WRAP AROUND FLOW AND SOME MODELS ARE PRODUCING A TROWAL FEATURE OVER NORTHERN COLORADO KEEPING DECENT PRECIPITATION ACROSS MUCH OF THE REGION. GFS HAS THIS FEATURE NORTH...HOWEVER THE ECMWF AND NAM ARE SOUTH AND HAVE THIS FEATURE IMPACTING THE AREA THROUGH SUNDAY MORNING. COLD AIR WILL BE FILTERING INTO THE REGION WHICH WILL LIKELY DROP SNOW LEVELS DOWN TO AROUND 7 KFT SUNDAY MORNING. THIS COULD LEAD TO SNOW ON THE PALMER DIVIDE AND AN INCH OR TWO OF ACCUMULATION GRASSY SURFACE. EXPECT MOST AREAS TO SEE CONTINUED SHOWER ACTIVITY IN THE COLD WRAP AROUND FLOW THROUGHOUT THE DAY ON SUNDAY. MONDAY THROUGH THURSDAY...THE UPPER SYSTEM WILL BE SHIFTING OFF TO THE NORTHEAST WITH THE NEXT SYSTEM TAKING SHAPE BY THE MIDDLE OF THE WEEK. EXPECT CONTINUED SHOWER AND THUNDERSTORM ACTIVITY EACH AFTERNOON AND EVENING ACROSS THE MOUNTAINS...MOVING OUT IN THE PLAINS. THE NEXT SYSTEM WILL LIKELY IMPACT THE AREA WEDNESDAY INTO THURSDAY WITH ANOTHER ROUND OF WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY BY THURSDAY. MOZLEY && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING) ISSUED AT 212 PM MDT THU MAY 7 2015 ISOLD TO SCT TSRA WILL CONTINUE ALL AREAS INTO THE EVENING...BEST CHANCES AT TAF SITES WILL BE AT KCOS AND KPUB...WITH STORMS POTENTIALLY PRODUCING LARGE VOLUMES OF HAIL. TS THREAT GRADUALLY ENDS THIS EVENING...THOUGH SOME -SHRA MAY LINGER PAST 06Z OVER THE EASTERN MOUNTAINS AND ALONG THE I-25 CORRIDOR. AS LOW LEVEL MOISTURE SLOSHES BACK WESTWARD OVERNIGHT...EXPECT STRATUS TO REDEVELOP OVER THE PLAINS WITH IFR CIGS FOR SEVERAL HOURS AROUND SUNRISE AT KCOS...WHILE MVFR CIGS DEVELOP NEAR KPUB. EXPECT YET MORE SCT AFTERNOON TSRA ON FRI...WITH A THREAT FOR SEVERE TSRA AT KCOS AND KPUB AFTER 19Z. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...PETERSEN LONG TERM...MOZLEY AVIATION...PETERSEN
Hazardous weather outlook, May 7, 11:53 AM MDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1153 AM MDT THU MAY 7 2015 COZ058>089-093>099-081800- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1153 AM MDT THU MAY 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS AND SPREAD EASTWARD INTO THE SOUTHEAST PLAINS DURING THE AFTERNOON AND EVENING. A FEW THUNDERSTORMS COULD BECOME SEVERE ACROSS THE SOUTHEAST PLAINS...WITH HAIL UP TO 1.5 INCHES IN DIAMETER...WIND GUSTS TO AROUND 60 MPH...LIGHTNING...AND HEAVY RAINFALL THE PRIMARY STORM THREATS. THE THREAT FOR SEVERE THUNDERSTORMS WILL BE GREATEST FOR LOCATIONS EAST OF INTERSTATE 25 AND SOUTH OF HIGHWAY 50. AN ISOLATED SHORT- LIVED TORNADO WILL ALSO BE POSSIBLE ACROSS THE SOUTHEAST PLAINS...PARTICULARLY ALONG THE PALMER DIVIDE IN NORTHEAST PORTIONS OF EL PASO COUNTY...AND ACROSS THE NORTHERN SLOPES OF THE RATON RIDGE IN LAS ANIMAS AND BACA COUNTIES. ALTHOUGH THUNDERSTORMS WILL STILL BE HIT OR MISS FOR THE BURN SCARS TODAY...SHOULD A STRONGER STORM IMPACT THESE AREAS...FLASH FLOODING WILL BE POSSIBLE. URBAN AREAS...AND LOCATIONS WITH SATURATED SOILS FROM RECENT HEAVY RAINS COULD ALSO EXPERIENCE FLASH FLOODING IF IMPACTED BY A STRONGER STORM TODAY. ACROSS THE MOUNTAINS AND VALLEYS...THUNDERSTORMS WILL BE MORE HIGH BASED...WITH THE MAIN THREAT BEING LIGHTNING...WIND GUSTS TO AROUND 45 MPH...AND BRIEF HEAVY RAIN. SNOW WILL FALL FOR ELEVATIONS ABOVE 11000 FEET TODAY AND TONIGHT WHERE SPOTTY ACCUMULATIONS OF 1 TO 5 INCHES WILL BE POSSIBLE ACROSS THE HIGHER PEAKS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED FRIDAY AND SATURDAY WITH LIGHTNING...GUSTY WINDS AND SMALL HAIL BEING THE MAIN THREATS. HOWEVER THERE WILL BE THE POTENTIAL FOR A FEW SEVERE STORMS OVER THE SOUTHEAST PLAINS AND I-25 CORRIDOR ON FRIDAY... WITH HAIL AROUND 1.5 INCHES IN DIAMETER AND WIND GUSTS IN EXCESS OF 60 MPH BEING THE MAIN SEVERE THREATS. THE AREA THAT WILL HAVE THE BEST CHANCE FOR SEVERE STORMS FRIDAY AFTERNOON AND EVENING...WILL BE OVER THE FAR SOUTHEAST CORNER OF THE STATE. ON SATURDAY A DRY LINE MAY SET UP NEAR THE FAR EASTERN BORDER...WITH THE POTENTIAL FOR ONE OR TWO SEVERE STORMS...ESPECIALLY OVER KIOWA AND PROWERS COUNTIES. HAIL AROUND 1 INCH IN DIAMETER AND WINDS AROUND 60 MPH WILL BE THE MAIN THREATS. SATURDAY NIGHT COOLER AIR WILL MOVE OVER THE AREA AND SNOW CAN BE EXPECTED OVER THE MOUNTAIN AREAS. PIKES PEAK...TELLER COUNTY AND THE CENTRAL MOUNTAINS WILL PROBABLY SEE A COUPLE TO SEVERAL INCHES OF SNOW ACCUMULATION...WHILE NORTHERN PORTIONS OF EL PASO COUNTY MAY SEE A COUPLE TO A FEW INCHES. ALTHOUGH SOME PORTIONS OF SOUTHERN EL PASO COUNTY MAY ALSO SEE SNOW...LITTLE IF ANY ACCUMULATION IS EXPECTED. ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER AND NEAR THE MOUNTAINS ON MONDAY AND TUESDAY...WITH ISOLATED TO SCATTERED THUNDERSTORMS BEING POSSIBLE ACROSS MUCH OF THE AREA ON WEDNESDAY. LIGHTNING AND GUSTY WINDS WILL BE THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL POSSIBLE AFTER 1 PM ACROSS THE SOUTHEAST PLAINS. 10/88
In the hours before
Local storm report, May 7, 3:11 PM MDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
311 PM MDT THU MAY 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL 5 W KIM 37.25N 103.44W
05/07/2015 M2.00 INCH LAS ANIMAS CO STORM CHASER
&&
RMGSpecial weather statement, May 7, 3:20 PM MDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 320 PM MDT THU MAY 7 2015 COZ084-085-072145- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT CO- 320 PM MDT THU MAY 7 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EL PASO COUNTY UNTIL 345 PM MDT... AT 320 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES NORTH OF RUSH...OR 29 MILES SOUTHWEST OF LIMON...MOVING NORTHEAST AT 30 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN EL PASO COUNTY. LAT...LON 3887 10406 3894 10422 3913 10412 3913 10405 TIME...MOT...LOC 2120Z 208DEG 25KT 3897 10408 KAM
Local storm report, May 7, 3:33 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
333 PM MDT THU MAY 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 7 W KIM 37.25N 103.48W
05/07/2015 M1.00 INCH LAS ANIMAS CO TRAINED SPOTTER
&&
RMGLocal storm report, May 7, 3:34 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
334 PM MDT THU MAY 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 3 E BLACK FOREST 39.01N 104.64W
05/07/2015 M0.75 INCH EL PASO CO TRAINED SPOTTER
&&
RMGLocal storm report, May 7, 3:49 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
349 PM MDT THU MAY 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM RAIN 4 W ELLICOTT 38.84N 104.46W
05/07/2015 EL PASO CO TRAINED SPOTTER
0.19 PRECIPITATION EVENING 5/6/15 TO 0700 AM 5/7/15.
&&
RMGLocal storm report, May 7, 3:53 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
353 PM MDT THU MAY 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 PM FLOOD 10 NNE COLORADO SPRINGS 38.96N 104.75W
05/07/2015 EL PASO CO COCORAHS
COTTONWOOD CREEK
&&
KAMThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 6:30 PM MDT | Special Weather Statement | PUB | Prowers | 90 min |
| May 7, 12:29 PM MDT | Special Weather Statement | PUB | Teller | 31 min |
| May 7, 12:53 PM MDT | Special Weather Statement | PUB | Pueblo | 37 min |
| May 7, 12:59 PM MDT | Special Weather Statement | PUB | El Paso | 31 min |
| May 7, 1:09 PM MDT | Special Weather Statement | PUB | Las Animas | 36 min |
| May 7, 1:22 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 23 min |
| May 7, 1:33 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 27 min |
| May 7, 1:38 PM MDT | Tornado Warning | PUB | Las Animas | 37 min |
| May 7, 1:46 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 44 min |
| May 7, 2:06 PM MDT | Flash Flood Warning | PUB | El Paso | 114 min |
| May 7, 2:14 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 31 min |
| May 7, 2:22 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 23 min |
| May 7, 2:43 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 32 min |
| May 7, 2:46 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 44 min |
| May 7, 2:58 PM MDT | Flash Flood Warning | PUB | El Paso | 3 hr |
| May 7, 3:11 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Las Animas | 34 min |
| May 7, 3:20 PM MDT | Special Weather Statement | PUB | Elbert | 25 min |
| May 7, 3:29 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 26 min |
| May 7, 4:27 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 33 min |
| May 7, 4:59 PM MDT | Tornado Warning | PUB | Baca | 15 min |
| May 7, 5:38 PM MDT | Special Weather Statement | PUB | Pueblo | 37 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.